Discussion in 'Fibromyalgia Main Forum' started by blondie45, Dec 4, 2008.

  1. blondie45

    blondie45 New Member

    Has anyone taken Lyrica that had the side effect of severe constipation. I have IBS with constipation anyhow and I have tried to take Lyrica 2 different times now and by the 4th day or so I have to stop as no matter what I try I cannot have a bowel movement until I stop the Lyrica and then can go the next day or so.
  2. leannebug

    leannebug New Member

    Hmm... I did notice that I was more constipated, but just wrote it off.. there are many pain meds that do that. I take Colace or Pericolace as an additive (to help with that.. they are stool softeners).. I also take Magnesium (which is suppose to help with pain as well).. it helps quite a bit.

    My worst side effect w/the Lyrica is that I slur my words. It's quite embarrassing. My friend said it sounds like I've had a few drinks! ::blush:: I try and stay home on the days I take it, so, unfortunately, I don't take that one as regularly as I should. But I can't sound like I'm high on something when I'm down at the Elementary school, or driving around town!!
    Arggg.. I despise side effects and all meds with a passion :p
  3. kellyann

    kellyann New Member

    I take 150mgs twice a day. No it does not constipate me at all. Maybe it is something else you are taking? I don't know.

    As for the slurring of words and sounding like you are drunk, you have to take lyrica regular for several weeks in order for that to wear off. I know when I first started tking it I felt as if I were high as all get out, like I'd smoked pot or something crazy. But it went away after about 2 weeks. It no longer feels like that, just makes me a little sleepy. And does help a great deal with my pain.

    Anyway, that is my take on it for what it is worth.

    Have a great weekend!